Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Suffering from heartburn. Getting bitter taste and saliva in mouth. What this could be?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2002
Answered : 173 Questions
Question
I have been suffering from from heartburn for months, at least 3 days out of each week, and now I have a horrible bitter taste in my mouth and lots of saliva all the time. Do you know what this could be?
Posted Sat, 10 Nov 2012 in General Health
 
 
Answered by Dr. Vineet Saggar 18 minutes later
Hi,

Thanks for posting your query.

You most probably seem to be suffering from Gastro Oesophageal Reflux disease. It is aggravated by alcohol intake.

You should consult a gastroenterologist and start antacids like pantoprazole and prokinetics and still if it doesn't subside you may require endoscopy.

Hope this helps you. Do let me know if you have more concerns.

REGARDS
Dr Vineet
Above answer was peer-reviewed by
 
Follow-up: Suffering from heartburn. Getting bitter taste and saliva in mouth. What this could be? 2 days later
I have seen my GP and have been prescribed lansoprazole, the heartburn is getting better but the bitter taste in my mouth is getting worse, it is unbearable is there anything else this could be?
 
 
Answered by Dr. Vineet Saggar 1 hour later
Dear Friend, It takes these drugs few days to take full effect then probably bad taste will also go just be patient you could ask for a pro kinetic to be added for quicker relief . Regards Dr Vineet
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor